What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 10, 7:20 PM EST, 45 minutes earlier.
Area forecast discussion, Aug 10, 7:20 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
820 PM EDT Mon Aug 10 2020
.Forecast Update...
Issued 815 PM EDT Mon Aug 10 2020
Continuing to keep an eye on the intense line of storms pushing
southeast towards the area. These storms have a history of producing
strong winds (with gusts of 50 to 70 mph), hail, and frequent
lightning. As the line approaches the area, expect to find a moist
and unstable airmass in place. Current surface observations show
dewpoints in the mid 70s to around 80 across the watch area while
mesoanalysis shows moderate to strong instability, especially over
northwestern portions of the CWA where CAPE values approach 4000
J/kg. Effective Shear values will generally be near 20-30 kts.
Overall, locally damaging wind gusts of up to 70 mph will be the
main threat along with dangerous lightning. The severe threat will
gradually diminish as the storms progress farther southeastward
into KY as instability wanes and the environment becomes less
favorable. Regarding overall timing, expect storms to begin
pushing into southern IN around 9 PM EDT, approaching the
Louisville Metro area around 10 PM - Midnight EDT, and then
exiting the area around 2 AM - 3 AM EDT.
&&
.Short Term...(This evening through Tuesday)
Issued at 258 PM EDT Mon Aug 10 2020
Linear MCS crossing eastern Iowa will move through Illinois late
this afternoon and into Indiana early this evening, then new
development is expected along and ahead of this feature into the
Ohio Valley by mid to late evening. Locally gusty winds and heavy
downpours will be the main threats as these storms develop and move
through. Additional scattered convection will be possible overnight,
but the main chance of storms will be during the evening hours.
Tomorrow the atmosphere will become very unstable by afternoon. We
expect surface dew points in the mid 70s with PWAT values around two
inches. A surface cold front will approach from the north, and a 5H
vort that is in the Kansas City region this afternoon will be moving
through the Ohio Valley. Scattered storms are expected to form, with
enough deep layer shear for some organization. Leftover boundaries
from overnight convection may assist in storm development. Freezing
levels and warm cloud depths will be very high, so locally
torrential rains and gusty winds will once again be the main threats.
.Long Term...(Tuesday night through Monday)
Issued at 255 PM EDT Mon Aug 10 2020
We remain in this very warm and humid weather pattern the rest of
the week. Dew points will remain in the low to mid 70s as
temperatures remain in the mid to upper 80s and at times near 90.
Because of this pattern scattered thunderstorms are expected each day
and any storms that form will be slow moving and efficient rain
makers, elevating our risk for localized flash flooding at times.
The overall pattern looks to remain unchanged through the rest of
the week with a strong upper ridge over the southern US and the main
upper-level flow along the US/Canadian border. There could be a few
weak impulses moving along the edge of the ridge for the end of the
week but the mid/upper level winds remain weak through the period.
At the surface, while we remain very warm and humid, a surface
boundary looks to stall across the Ohio River Wednesday through the
end of the week.
PWAT values also remain between 1.75 to around 2.00 inches through
the period with any storms that form producing localized heavy rain
and possible flash flooding concerns. Scattered to numerous showers
and storms look possible each day from mid-afternoon into the
evening, just after sunset. The main limiting factor to our daily
thunderstorm activity and instability will be cloud cover but some
destabilization is possible each afternoon.
For the weekend we look to remain unsettled, humid and very warm as
highs are in the mid to upper 80s and dew points remain in the low
70s with chance of showers and storms. Models begin to hint at a
surface cold front and an upper-level trough to drop in across the
region by the start of next week. This will cool us off and possibly
lower dew points.
&&
.Aviation...(00Z TAF Issuance)
Issued at 705 PM EDT Mon Aug 10 2020
Strong and mature squall line continues to march south and east
across Indiana, and the main TAF challenge is its timing and impacts
on our terminals. Most confident that it will reach HNB and SDF
late this evening with gusty NW winds and IFR restrictions in the
heaviest rain. Went with prevailing gusts around 30 kt, though peaks
could well end up in the 40-50 kt range. Confidence is more limited
over toward LEX as this part of the line really starts to lay out
east-to-west. As we get toward midnight, there actually seems a
better chance of strong convection pushing into BWG, as there is a
segment near STL that is less strung out.
After a couple hrs of lingering stratiform rain, expect light winds
and mid-level ceilings overnight into Tue morning. Afternoon
convection will be on the table again, and we will focus mainly on
SDF and LEX with PROB30 groups to give heads-up on the potential
restrictions. BWG and HNB will roll with VCTS for now.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...JML
Short Term...13
Long Term...BTN
Aviation...RAS
Hazardous weather outlook, Aug 10, 7:27 PM EST, 38 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
827 PM EDT Mon Aug 10 2020
KYZ035>037-039>043-045>049-053>057-062>067-070>078-081-082-120030-
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
827 PM EDT Mon Aug 10 2020 /727 PM CDT Mon Aug 10 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
A weakening line of thunderstorms is expected to move through the
area tonight and will be capable of producing heavy rainfall and
brief gusty winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered to numerous afternoon and evening thunderstorms can be
expected from Tuesday onward as heat and humidity continue. The main
threats from these storms will be locally gusty winds and heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any stronger wind gusts as well as heavier
rainfall totals or flooding.
INZ076>079-083-084-089>092-KYZ023>034-038-061-120030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Spencer-Butler-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Taylorsville, and Morgantown
827 PM EDT Mon Aug 10 2020 /727 PM CDT Mon Aug 10 2020/
...SEVERE THUNDERSTORM WATCH 430 IN EFFECT UNTIL 1 AM EDT /MIDNIGHT
CDT/ TUESDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
An approaching line of thunderstorms will be capable of producing
locally damaging winds, excessive lightning, and heavy rainfall.
Storms are expected to move through the area between 9 PM and 2 AM
EDT.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered to numerous afternoon and evening thunderstorms can be
expected from Tuesday onward as heat and humidity continue. The main
threats from these storms will be locally gusty w
In the hours before
Special weather statement, Aug 10, 2:42 PM EST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
242 PM CDT Mon Aug 10 2020
KYZ075-102015-
Monroe-
242 PM CDT Mon Aug 10 2020
...STRONG THUNDERSTORM AFFECTING SOUTHWESTERN MONROE COUNTY...
At 241 PM CDT, a strong thunderstorm was 7 miles north of Red
Boiling Springs, moving east at 10 mph.
Wind gusts up to 50 mph and pea sized hail are possible with this
storm.
Locations impacted include...
Gamaliel, Harlan Crossroads, Freetown, Akersville and Bugtussle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3662 8584 3663 8595 3670 8593 3667 8568
3662 8569
TIME...MOT...LOC 1941Z 283DEG 7KT 3664 8586
13Special weather statement, Aug 10, 2:56 PM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
256 PM CDT Mon Aug 10 2020
KYZ063-064-102030-
Hart-Green-
256 PM CDT Mon Aug 10 2020
...STRONG THUNDERSTORM EAST OF MUNFORDVILLE...
At 255 PM CDT, a strong thunderstorm was located just east of
Munfordville, drifting southeast at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monroe, Bunnell Crossing, Hardyville, Hinesdale, Eve, Canmer, Glen
Lily, Defries, Rio, and Powder Mill.
If outdoors, seek shelter inside a building.
LAT...LON 3729 8588 3736 8578 3733 8559 3717 8572
3717 8574
TIME...MOT...LOC 1955Z 300DEG 6KT 3729 8578
13Special weather statement, Aug 10, 3:18 PM EST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM CDT Mon Aug 10 2020
KYZ063-064-074-076-102045-
Hart-Metcalfe-Barren-Green-
318 PM CDT Mon Aug 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREEN...
SOUTHEASTERN HART...NORTHEASTERN BARREN AND NORTHWESTERN METCALFE
COUNTIES...
At 318 PM CDT, a strong thunderstorm was located 8 miles southeast of
Munfordville, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Monroe, Center, Crailhope, Whickerville, Hiseville, Park, Bunnell
Crossing, Hardyville, Pierce and Legrande.
LAT...LON 3723 8588 3728 8570 3717 8558 3708 8584
TIME...MOT...LOC 2018Z 330DEG 8KT 3718 8580
RAS
Special weather statement, Aug 10, 3:33 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
333 PM CDT Mon Aug 10 2020
KYZ074-076-102115-
Metcalfe-Barren-
333 PM CDT Mon Aug 10 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BARREN AND WESTERN
METCALFE COUNTIES...
At 333 PM CDT, a strong thunderstorm was located 9 miles northwest of
Edmonton, moving south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Edmonton, Eighty Eight, Echo, Cork, Curtis, Goodluck, Nobob, Knob
Lick, Savoyard and New Liberty.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3708 8584 3714 8567 3696 8549 3684 8579
TIME...MOT...LOC 2033Z 337DEG 13KT 3707 8575
RAS
Special weather statement, Aug 10, 4:19 PM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM CDT Mon Aug 10 2020
KYZ074-076-102145-
Metcalfe-Barren-
419 PM CDT Mon Aug 10 2020
...STRONG THUNDERSTORMS NEAR THE BARREN/METCALFE COUNTY LINE...
At 419 PM CDT, a strong thunderstorm was located 7 miles west of
Edmonton, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Edmonton, Eighty Eight, Echo, Cyclone, Goodluck, Willow Shade, Nobob,
New Liberty, Wisdom and Beaumont.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3701 8586 3704 8570 3687 8553 3685 8556
3687 8558 3687 8560 3686 8559 3683 8558
3682 8558 3682 8560 3683 8560 3683 8561
3684 8575 3682 8581
TIME...MOT...LOC 2119Z 337DEG 14KT 3697 8574
RASSpecial weather statement, Aug 10, 7:58 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
858 PM EDT Mon Aug 10 2020
INZ076>079-083-084-089>092-KYZ032-110130-
Crawford-Orange-Washington-Jefferson-Floyd-Clark-Perry-Dubois-Scott-
Harrison-Trimble-
858 PM EDT Mon Aug 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN INDIANA...
At 856 PM EDT/756 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Seymour to 6 miles northeast
of Jasper. Movement was southeast at 30 mph.
Winds in excess of 40 mph are expected with these storms, and may
arrive before the rain.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for south central Indiana and central Kentucky.
LAT...LON 3880 8520 3869 8520 3874 8527 3873 8544
3858 8542 3801 8680 3802 8679 3803 8677
3821 8679 3821 8706 3851 8707 3853 8668
3869 8668 3869 8631 3876 8628 3878 8609
3873 8587 3882 8561 3891 8552 3891 8541
TIME...MOT...LOC 0056Z 327DEG 27KT 3889 8588 3844 8683
RAS